Alert archive / California / Frost Advisories in 2009

Frost Advisory 12, NWS Eureka, CA

April 13, 2009

NWS Eureka, CA issued this frost advisory at Apr 13, 2009, 4:10 AM PDT. It took effect at Apr 14, 2009, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2009, 4:10 AM PDT (11:10 UTC)
In effect from
Apr 14, 2009, 3:00 AM PDT
Expired
Apr 14, 2009, 1:52 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 131110
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
410 AM PDT MON APR 13 2009

CAZ003-076-140015-
/O.NEW.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
410 AM PDT MON APR 13 2009

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. 

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA IN THE WAKE OF A
COLD FRONT ALONG WITH CLEARING SKIES TONIGHT WILL ALLOW FOR
WIDESPREAD FREEZING TEMPERATURES EARLY TUESDAY MORNING. ANOTHER
ROUND OF FREEZING TEMPERATURES IS EXPECTED WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO
COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO
COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

CAZ001-002-140015-
/O.NEW.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/
REDWOOD COAST-MENDOCINO COAST-
410 AM PDT MON APR 13 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY. 

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA IN THE WAKE OF A
COLD FRONT ALONG WITH CLEARING SKIES TONIGHT WILL ALLOW TEMPERATURES
TO FALL INTO THE MID 30S EARLY TUESDAY MORNING. COLD TEMPERATURES
ARE ALSO EXPECTED WEDNESDAY MORNING...WITH OVERNIGHT LOWS IN THE
LOW TO MID 30S EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH SENSITIVE
VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS
PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

LERMAN
2 follow-up statements
000 
WWUS76 KEKA 132137
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
237 PM PDT MON APR 13 2009

CAZ003-076-141130-
/O.CON.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
237 PM PDT MON APR 13 2009

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH
CLEARING SKIES TONIGHT...WILL ALLOW FOR WIDESPREAD FREEZING
TEMPERATURES EARLY TUESDAY MORNING. ANOTHER ROUND OF FREEZING
TEMPERATURES IS EXPECTED WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO
COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO
COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

CAZ001-002-141130-
/O.CON.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/
REDWOOD COAST-MENDOCINO COAST-
237 PM PDT MON APR 13 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT
TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT TUESDAY.

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...ALONG WITH
CLEARING SKIES TONIGHT...WILL ALLOW TEMPERATURES TO FALL INTO THE
MID 30S EARLY TUESDAY MORNING. COLD TEMPERATURES ARE ALSO EXPECTED
WEDNESDAY MORNING...WITH OVERNIGHT LOWS IN THE LOW TO MID 30S
EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. THOSE WITH SENSITIVE
VEGETATION MAY WISH TO COVER THEM OR MOVE THEM INSIDE. PETS
PARTICULARLY SENSITIVE TO COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

KOENEKE
000 
WWUS76 KEKA 140852
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
152 AM PDT TUE APR 14 2009

CAZ003-141000-
/O.CAN.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/
NORTH COAST INTERIOR-
152 AM PDT TUE APR 14 2009

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FREEZE
WARNING. 

CLOUDS...SHOWERS AND NORTHERLY WINDS WILL PREVENT WIDESPREAD
TEMPERATURES FROM REACHING FREEZING OR NEAR FREEZING THIS MORNING.
A FEW AREAS SHELTERED FROM WIND MAY SEE A BRIEF PERIOD OF NEAR
FREEZING TEMPERATURES AROUND SUNRISE.

$$

CAZ001-002-141000-
/O.CAN.KEKA.FR.Y.0012.090414T1000Z-090414T1600Z/
REDWOOD COAST-MENDOCINO COAST-
152 AM PDT TUE APR 14 2009

...FROST ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE FROST
ADVISORY. 

CLOUDS...SHOWERS AND NORTHERLY WINDS WILL PREVENT WIDESPREAD
TEMPERATURES FROM REACHING FREEZING OR NEAR FREEZING THIS MORNING.
A FEW AREAS SHELTERED FROM WIND MAY SEE A BRIEF PERIOD OF NEAR
FREEZING TEMPERATURES AROUND SUNRISE.

$$

CAZ076-141600-
/O.CON.KEKA.FZ.W.0004.090414T1000Z-090414T1600Z/
MENDOCINO INTERIOR-
152 AM PDT TUE APR 14 2009

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

A COLD AIRMASS MOVING INTO NORTHWEST CALIFORNIA...WILL ALLOW FOR
WIDESPREAD FREEZING TEMPERATURES EARLY THIS MORNING. ANOTHER
ROUND OF FREEZING TEMPERATURES IS EXPECTED WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THOSE WITH SENSITIVE VEGETATION MAY WISH TO
COVER THEM OR MOVE THEM INSIDE. PETS PARTICULARLY SENSITIVE TO
COLD SHOULD ALSO BE KEPT INSIDE.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 12, 3:05 PM PDT, 13 hours 5 minutes earlier.

Area forecast discussion, Apr 12, 3:05 PM PDT, 13 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
305 PM PDT SUN APR 12 2009

.SYNOPSIS...A COLD FRONT WILL BRING LIGHT RAIN NORTH OF CAPE
MENDOCINO TONIGHT. A FEW LINGERING SHOWERS WILL CONTINUE NORTH OF
TRINIDAD THROUGH TUESDAY NIGHT. DRY WEATHER IS EXPECTED WEDNESDAY
THROUGH THE END OF THE WEEK.

&&

.DISCUSSION...SATELLITE IMAGERY SHOWS CLOUDS INCREASING ACROSS
NORTHWEST CALIFORNIA AS A COLD FRONT OFFSHORE MOVES CLOSER TO THE
COAST. THE FRONT WILL BRING LIGHT RAIN TO AREAS NORTH OF CAPE
MENDOCINO TONIGHT. THE RAIN WILL QUICKLY COME TO AN END BY MORNING
AS THE FRONT MOVES TO OUR EAST. TOTAL RAINFALL AMOUNTS WILL
GENERALLY BE UNDER 0.25 INCH WITH LOCATIONS SOUTH OF CAPE
MENDOCINO PROBABLY NOT RECEIVING ANY RAIN.

A COLD UPPER LEVEL LOW WILL DIVE DOWN FROM THE PACIFIC NORTHWEST
AND MOVE OVER US ON TUESDAY. THE MODELS CONTINUE TO BE IN GOOD
AGREEMENT AND STILL SHOW THE CHANCE OF SHOWERS LINGERING AROUND
THROUGH TUESDAY NIGHT OVER DEL NORTE COUNTY. THE LOW IS ALSO VERY
COLD AND WILL LOWER SNOW LEVELS TO ABOUT 1500 FT TO NORTHERN
SECTIONS ON TUESDAY. BUT THERE IS VERY LITTLE MOISTURE WITH THIS
LOW SO ANY SNOW THAT DOES FALL WILL NOT AMOUNT TO MUCH.

THE COLD AIR WILL ALSO BRING THE POTENTIAL FOR FROST/FREEZE ISSUES
TUESDAY AND WEDNESDAY MORNINGS. THIS WILL BE MONITORED OVER THE
UPCOMING SHIFTS.

MODELS ARE CONSISTENT IN SHOWING RIDGING OVER THE WEST COAST
WEDNESDAY THROUGH NEXT WEEKEND...WITH A DRY FORECAST ALL THE WAY
THROUGH THE EXTENDED PERIODS. STROZ

&&

.AVIATION...A MIX OF VFR AND MVFR FLYING CONDITIONS ALONG THE
COAST WILL DETERIORATE OVERNIGHT AS A COLD FRONT SWEEPS ACROSS
THE AREA. LIGHT RAIN NORTH OF CAPE MENDOCINO DEVELOPING DURING
THE EVENING WILL SEND FLIGHT CONDITIONS DOWN TO IFR OR LOW-END
MVFR. VFR CONDITIONS WILL PERSIST FOR SOUTHERN INTERIOR AREAS
OVERNIGHT. BURGER

&&

.MARINE...A FAIRLY COMPLEX FORECAST LIES AHEAD. THE FORERUNNERS TO
LONG PERIOD WNW SWELL ARRIVED EARLIER TODAY...WITH PERIODS RUNNING
AROUND 19 SEC IN THE NORTHERN WATERS. THIS LONG PERIOD SWELL WILL
BUILD OVERNIGHT TO AROUND 10 FEET...NECESSITATING AN ADVISORY FOR
SEAS STATING THIS EVENING FOR NORTHERN WATERS AND LAGGING A FEW
HOURS IN THE SOUTH. COLD FRONTAL PASSAGE IS SLATED FOR LATER
TONIGHT...WITH NORTHERLY WINDS EXPECTED TO KICK UP SHORTLY
THEREAFTER. BY DAYBREAK MONDAY...SOUTHERN WATERS SHOULD BE SEEING
GUSTS TO AROUND 25 KT WITH THOSE WINDS EXPANDING TO THE NORTHERN
WATERS BY AFTERNOON. WE UPGRADED THE GALE WATCH TO A WARNING FOR THE
SOUTHERN WATERS AND BUMPED UP ITS EFFECTIVE TIME BY A FEW HOURS AS
GUSTS TO 35 KT ARE EXPECTED TO DEVELOP BY LATE MONDAY AFTERNOON.
THESE WINDS ACTING ON THE SEAS WILL PRODUCE ADDITIONAL WIND
WAVE/FRESH SWELL OF AROUND 10 FT WHICH WILL MAKE FOR VERY HAZARDOUS
AND CONFUSED SEAS. WINDS AND SEAS WILL SLOWLY DIMINISH FROM NORTH TO
SOUTH TUESDAY NIGHT INTO WEDNESDAY. BURGER

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...NONE.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY FOR
WINDS FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR PZZ450-470.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM THIS EVENING TO
3 AM PDT WEDNESDAY FOR PZZ450-470.

SMALL CRAFT ADVISORY FOR WINDS FROM 6 AM TO 2 PM PDT MONDAY FOR
PZZ455-475.

HAZARDOUS SEAS WARNING FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR
PZZ455-475.

GALE WARNING FROM 2 PM MONDAY TO 3 AM PDT WEDNESDAY FOR PZZ455-475.

SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM MIDNIGHT TONIGHT TO
2 PM PDT MONDAY FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 4:10 AM PDTFreeze WarningEKA29 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.